MINERVA SURGICAL, INC. GENESYS HTA ENDOMETRIAL ABLATION SYSTEM, DISPOSABLE PROCEDURAL SET; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Back to Search Results |
| Catalog Number |
M006580210 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Burn(s) (1757); Uterine Perforation (2121); Bowel Perforation (2668); High White Blood Cell Count (4594)
| Date of Event |
03/03/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
On (b)(6) 2026, an axora representative was notified of a possible adverse event associated with an hta procedure that the controller alerted to fluid loss twice.After the physician received the third fluid loss alarm, the physician removed the sheath without initiating the cool-down phase.As of (b)(6) 2026, axora has collected additional event details that a 44-year-old female patient with a diagnosis of abnormal uterine bleeding was scheduled for endometrial ablation on (b)(6) 2026.The procedure initially involved an attempt to use a novasure product, but it did not function as intended.It was reported that the physician was unable to obtain a cavity seal with novasure.Consequently, the physician elected to switch to the genesys hta procedure to complete the ablation.A loop electrosurgical excision procedure (leep) was also performed before the hta procedure without complication.Upon transitioning to the genesys hta system, the hydrothermal ablation (hta) sheath was placed without difficulty, and the seal integrity check indicated no fluid loss.Hysteroscopy performed before the hta showed no evidence of uterine perforation.Per the physician report, during the hydrothermal ablation, the device ran for approximately 6 minutes before terminating due to a detected poor seal, raising the physician's concern for possible uterine perforation versus vaginal leak.The procedure was stopped at that time.The patient presented to the emergency department later that night with severe, intractable abdominal pain.Imaging demonstrated pneumoperitoneum, concerning bowel injury, possibly related to thermal injury from the hta system.The initial diagnostic laparoscopy was converted to an exploratory laparotomy.A perforation of the terminal ileum with surrounding inflamed bowel was identified.Small bowel resection with primary anastomosis was performed.The bowel injury was noted to be consistent with thermal injury.The uterine perforation was small and did not require repair.The postoperative course was complicated by ileus, small bowel obstruction, leukocytosis, and suspected intra-abdominal abscesses requiring iv antibiotics with subsequent transition to oral therapy.The patient improved clinically with resolution of symptoms, tolerance of diet, return of bowel function, and adequate pain control.On (b)(6) 2026, the patient was discharged home in stable condition with appropriate follow-up and return precautions.
Additional Manufacturer Narrative
The customer did not return the procedure set for evaluation or provide the lot number for a device history review.However, all handpieces meet qa specifications before release, including adequate sterilization.Per axora representative, on (b)(6) 2026, he visited the facility and performed testing with the genesys hta (sn (b)(6)) to confirm the system is operating as intended.On (b)(6) 2026, the physician indicated that there may have been injury to the myometrium during her attempts to open the novasure array.However, a diagnostic hysteroscopy was not performed to confirm before switching to the genesys hta procedure.The physician is under the belief that the uterine perforation existed before placement of the procedure sheath and that it was not picked up by the seal integrity check.Although the procedure was initiated, the hta system alerted three fluid loss occurrences, which prompted a system cooldown as designed.The genesys hta endometrial ablation system user's manual, section technical warning and caution the user: care must be taken with advancement and movement of the procedure sheath to avoid uterine perforation.The troubleshooting section includes screen displays of error messages and user actions for fluid loss alert and uterine perforation, internal fluid absorption, or leakage.It further instructs that, if the physician is certain that there is no perforation, internal fluid absorption, or internal leakage, then consider resuming the procedure.If a second alarm occurs, then consider canceling the procedure.Warnings and cautions related to an event of this nature are included in the ifu for genesys hta, including but not limited to: during ablation, the saline temperature continues to rise until 90°c is reached, and the user must continuously: - monitor the cervical seal for fluid loss and to confirm a tight cervical seal.- maintain a stable procedure sheath position throughout the procedure.- monitor the screen for fluid loss level.- the physician must maintain control of the procedure sheath (i.E., not hand off to another individual) for the duration of the treatment to avoid compromising the cervical seal.A compromise of the cervical seal could result in fluid leakage through the cervix, which could result in thermal injury to surrounding tissue.Per the labeling review, the fluid loss alarm signals a loss of at least 10ml of fluid.Fluid losses in excess of 10 ml may occur in cases when the alarm is triggered.If a fluid loss occurred for the third time after the temperature reached 50°c.For safety reasons, the system will automatically shut down.The user should expect a shutdown if the controller alerts a 3rd fluid loss, as the controller performed as intended, alerting the user of a potential leak and to check for possible uterine perforation.As with all endometrial ablation procedures, serious injury or death can occur.Perforation of the uterus and thermal injury to adjacent tissue are explicitly listed as a potential adverse event in the section other adverse events.